Thunderstorm Wind, Coleman
- When
- June 26, 7:07 PM CST
- Where
- Coleman County, 4.31 mi SSE of Leaday
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 31.510, -99.660
Isolated severe thunderstorms resulted in a few damaging thunderstorm wind events across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms resulted in a few damaging thunderstorm wind events across the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 26, 5:29 PM CST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT Fri Jun 26 2015 .AVIATION... /00Z TAFS/ VFR conditions will generally prevail across West Central Texas terminals through the period. Scattered showers and storms will continue ahead of a weak cold front, but coverage should remain limited. At this point, will just opt to continue the VCTS already mentioned in the forecast. Front will produce a weak northerly wind as it passes late tonight and on Saturday. && .PREV DISCUSSION... /ISSUED 351 PM CDT Fri Jun 26 2015/ SHORT TERM... (Tonight and Saturday) A weak cold front will move south into the Big Country tonight. At present, anticipate that this front will reach the Interstate 20 corridor by early Saturday morning. With unstable air and some weak upper support, scattered showers and thunderstorms are developing across the Low Rolling Plains and into the Big Country this afternoon. Expect additional development of scattered showers/storms through the evening and early tonight across our northern and western counties. A few strong or marginally severe storms are possible across the Big Country, parts of the Concho Valley and northwestern Crockett County. Locally heavy rainfall is also possible, with precipitable water values between 1.5 and 1.9 inches. The rain chance will expand across our southern counties overnight. On Saturday, the weak cold front will progress south through our central and southern counties. Carrying chance PoPs across our central and southern counties, with rain chances dropping off north of Interstate 20 during the afternoon. With increased cloud cover and rain chances, temperatures should be confined to the upper 80s for highs Saturday across most of our area. LONG TERM... (Saturday night through Friday) The long term forecast remains essentially unchanged. The weak cold front tomorrow will serve as a potential focus for additional showers and thunderstorms, across mainly our southeastern counties, tomorrow night. The potential for any lingering convection Sunday, across our Interstate 10 corridor counties, now looks very low. Thus, Sunday's forecast is now dry for all of West Central Texas. For Monday through Tuesday, northwest flow aloft could help initiate showers and thunderstorms; however, confidence is low here. So, continuing only slight chance PoPs looks reasonable. For Tuesday night and beyond, look for dry conditions, with afternoon highs mainly in the 90 to 95 range. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 88 67 91 70 / 40 20 10 5 5 San Angelo 72 89 68 92 69 / 40 40 20 5 5 Junction 72 90 68 90 68 / 20 50 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CDT FRI JUN 26 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 244 PM CDT FRI JUN 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA NORTHWEST OF A BARNHART TO SAN ANGELO TO BROWNWOOD LINE THIS AFTERNOON AND EARLY EVENING. THE CHANCE OF THUNDERSTORMS WILL EXPAND SOUTH TO THE INTERSTATE 10 CORRIDOR TONIGHT. THERE IS A MARGINAL RISK FOR SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY...NORTHWESTERN CONCHO VALLEY...AND THE WESTERN TIP OF CROCKETT COUNTY. THE PRIMARY HAZARDS INCLUDE DAMAGING WINDS AND DANGEROUS LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...AND THIS COULD CREATE LOCALIZED HAZARDS FOR DRIVING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS SATURDAY...AND ACROSS SOUTHERN PARTS OF WEST CENTRAL TEXAS SATURDAY NIGHT. DANGEROUS LIGHTNING AND STRONG GUSTY WINDS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 716 PM CDT FRI JUN 26 2015 TXZ071-072-270045- IRION TX-TOM GREEN TX- 716 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR IRION AND TOM GREEN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING HEAVY RAINFALL GUSTY WINDS AND SMALL HAIL AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF TANKERSLEY...OR ABOUT 12 MILES SOUTHWEST OF SAN ANGELO...MOVING SOUTHWEST AT 5 MPH. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES. POTENTIAL STORM IMPACTS INCLUDE... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING... SOME BROKEN TREE BRANCHES... A FEW LOOSE OBJECTS TOPPLED... LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... TANKERSLEY...US-67 NEAR THE IRION-TOM GREEN COUNTY LINE AND KNICKERBOCKER BY 730 PM CDT SOUTH SIDE OF SAN ANGELO NEAR LAKE NASWORTHY BY 740 PM CDT LAT...LON 3122 10059 3135 10080 3150 10065 3140 10048 TIME...MOT...LOC 0014Z 033DEG 3KT 3138 10063
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 729 PM CDT FRI JUN 26 2015 TXZ073-270100- CONCHO TX- 729 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR CONCHO COUNTY... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING HEAVY RAINFALL GUSTY WINDS AND HAIL AT 726 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE INTERSECTION OF US-83 AND RANCH ROAD 765...OR ABOUT 10 MILES SOUTH OF PAINT ROCK...MOVING SOUTHWEST AT 10 MPH. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES. POTENTIAL STORM IMPACTS INCLUDE... LOCALIZED SHORT DURATION POWER OUTAGES... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING... ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS... SOME BROKEN TREE BRANCHES... A FEW LOOSE OBJECTS TOPPLED... MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... NORTHERN CONCHO COUNTY. THIS INCLUDES THE LOW WATER CROSSINGS... AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF CONCHO COUNTY. LAT...LON 3124 9990 3145 10001 3156 9981 3135 9971 TIME...MOT...LOC 0029Z 062DEG 12KT 3137 9987
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 742 PM CDT FRI JUN 26 2015 TXZ071-072-270115- IRION TX-TOM GREEN TX- 742 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR IRION AND TOM GREEN COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING HEAVY RAINFALL GUSTY WINDS AND HAIL AT 740 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER TANKERSLEY... OR ABOUT 11 MILES NORTHEAST OF MERTZON...MOVING SOUTH AT 5 MPH. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES. POTENTIAL STORM IMPACTS INCLUDE... LOCALIZED SHORT DURATION POWER OUTAGES... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING... SOME BROKEN TREE BRANCHES... A FEW LOOSE OBJECTS TOPPLED... HAZARDOUS DRIVING CONDITIONS... MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... KNICKERBOCKER BY 815 PM CDT THIS INCLUDES THE LOW WATER CROSSINGS... COUNTY ROAD 202 CROSSING LOPEZ CREEK... SHERWOOD CEMENTERY CROSSING... COUNTY ROAD 202 CROSSING SPRING CREEK... COUNTY ROAD 113 CROSSING DOVE CREEK... AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF IRION AND TOM GREEN COUNTIES. LAT...LON 3121 10041 3116 10076 3139 10082 3146 10049 TIME...MOT...LOC 0041Z 347DEG 5KT 3134 10066
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 757 PM CDT FRI JUN 26 2015 TXZ073-270130- CONCHO TX- 757 PM CDT FRI JUN 26 2015 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR CONCHO COUNTY... POTENTIAL STORM HAZARDS INCLUDE... DANGEROUS LIGHTNING HEAVY RAINFALL GUSTY WINDS AND HAIL AT 753 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER THE INTERSECTION OF US-83 AND RANCH ROAD 765...OR ABOUT 10 MILES SOUTH OF PAINT ROCK...MOVING SOUTH AT 5 MPH. NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF THIS HEAVY RAINFALL CONTINUES. POTENTIAL STORM IMPACTS INCLUDE... LOCALIZED SHORT DURATION POWER OUTAGES... LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING OUTDOORS... ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS... SOME BROKEN TREE BRANCHES... A FEW LOOSE OBJECTS TOPPLED... HAZARDOUS DRIVING CONDITIONS... MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THE STRONG THUNDERSTORM WILL BE NEAR... CENTRAL CONCHO COUNTY. THIS INCLUDES THE LOW WATER CROSSINGS... COUNTY ROAD 4131 CROSSING MAVERICK CREEK... AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF CONCHO COUNTY. LAT...LON 3126 9973 3125 9998 3147 9996 3147 9975 TIME...MOT...LOC 0057Z 000DEG 6KT 3136 9986
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
803 PM CDT FRI JUN 26 2015
TXZ128-139-140-270130-
COLEMAN TX-CALLAHAN TX-BROWN TX-
803 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
COLEMAN...CALLAHAN AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
DANGEROUS LIGHTNING
HEAVY RAINFALL
GUSTY WINDS AND HAIL
AT 759 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
BURKETT...OR ABOUT 19 MILES NORTHEAST OF COLEMAN...MOVING SOUTHEAST
AT 10 MPH.
NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING AND A FLASH FLOOD WARNING MAY BE REQUIRED IF
THIS HEAVY RAINFALL CONTINUES.
POTENTIAL STORM IMPACTS INCLUDE...
LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
OUTDOORS...
DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
SOME BROKEN TREE BRANCHES...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS...
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
THE STRONG THUNDERSTORM WILL BE NEAR...
BURKETT AND CROSS CUT BY 815 PM CDT
ECHO BY 825 PM CDT
BYRDS BY 830 PM CDT
THIS INCLUDES THE LOW WATER CROSSINGS...
FM 2273 CROSSING ROUGH BRANCH...
AND OTHER LOW LYING AND FLOOD PRONE PORTIONS OF COLEMAN...CALLAHAN
AND BROWN COUNTIES.
LAT...LON 3191 9898 3185 9933 3210 9943 3219 9912
3216 9911 3209 9911 3208 9907
TIME...MOT...LOC 0102Z 332DEG 8KT 3203 9921The San Angelo radar (KSJT), 80 km away, was scanning. The volume nearest the first event began at 01:07 UTC.
6 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated 60 to 70 mph thunderstorm wind gusts. The damaging thunderstorm winds tore off a small portion of the metal roof located at one of the corners.
Damaging thunderstorm winds resulted in widespread tree damage across the Ponderosa Estates neighborhood located 2 miles southwest of Tankersley. A few homes lost some shingles.
A cooperative observer estimated the damaging thunderstorm wind gust that resulted in damage to numerous large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590193, 590198, 590200, 590203, 590212, 590215.